Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 210, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Dec 1, 2018, 11:45 PM CST for Bledsoe County, Sequatchie County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 11:45 PM CST (05:45 UTC)
- Expired
- Dec 2, 2018, 12:13 AM CST
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 11:50 PM CST | TSTM WND DMG | 5 Nw Dunlap, TN | TREES DOWN ALONG STATE ROUTE 8 ON CAGLE MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
322
WUUS54 KMRX 020545
SVRMRX
TNC007-153-020630-
/O.NEW.KMRX.SV.W.0210.181202T0545Z-181202T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1145 PM CST SAT DEC 1 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Northeastern Sequatchie County in east Tennessee...
Southwestern Bledsoe County in east Tennessee...
* Until 1230 AM CST.
* At 1144 PM CST, a severe thunderstorm was located 7 miles northwest
of Dunlap, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dunlap, Brayton and Palio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 8549 3541 8550 3551 8543 3562 8505
3557 8511 3554 8511 3540 8521 3539 8539
3537 8550
TIME...MOT...LOC 0544Z 243DEG 50KT 3542 8551
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
273
WWUS54 KMRX 020600
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1200 AM CST SUN DEC 2 2018
TNC153-020610-
/O.CAN.KMRX.SV.W.0210.000000T0000Z-181202T0630Z/
Sequatchie TN-
1200 AM CST SUN DEC 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEQUATCHIE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3546 8534 3551 8531 3555 8529 3562 8505
3557 8511 3554 8511 3547 8516 3543 8528
3543 8532
TIME...MOT...LOC 0600Z 243DEG 50KT 3552 8526
$$
TNC007-020630-
/O.CON.KMRX.SV.W.0210.000000T0000Z-181202T0630Z/
Bledsoe TN-
1200 AM CST SUN DEC 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR CENTRAL BLEDSOE COUNTY...
At 1200 AM CST, a severe thunderstorm was located 7 miles southwest
of Pikeville, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palio and Brayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3546 8534 3551 8531 3555 8529 3562 8505
3557 8511 3554 8511 3547 8516 3543 8528
3543 8532
TIME...MOT...LOC 0600Z 243DEG 50KT 3552 8526
HAIL...<.75IN
WIND...60MPH
$$130
WWUS54 KMRX 020613
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1213 AM CST SUN DEC 2 2018
TNC007-020622-
/O.CAN.KMRX.SV.W.0210.000000T0000Z-181202T0630Z/
Bledsoe TN-
1213 AM CST SUN DEC 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLEDSOE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3546 8534 3551 8531 3555 8529 3562 8505
3557 8511 3554 8511 3547 8516 3543 8528
3543 8532
TIME...MOT...LOC 0610Z 243DEG 50KT 3560 8506
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 11:13 PM CST, 32 minutes earlier.
Area forecast discussion, Dec 1, 11:13 PM CST, 32 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1213 AM EST Sun Dec 2 2018 .AVIATION... A mixture of VFR/MVFR and IFR early in the taf cycle as prefrontal moisture remains across the region, all while the front and associated convection moves east through early morning. All sites feature cig/visb restrictions mainly associated with shra/tsra, before improvements are experienced at all sites behind the front. Winds will continue to increase out of the s/sw through the period, and remain swly despite the weak fropa. By late morning all sites should be low/mid VFR with modest swly flow, perhaps a bit gusty into the afternoon. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && CDG
Hazardous weather outlook, Dec 1, 2:08 PM CST, 9 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 308 PM EST Sat Dec 1 2018 NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-022015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox- Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Scott-Russell-Washington- 308 PM EST Sat Dec 1 2018 /208 PM CST Sat Dec 1 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Gusty winds up to 35 mph will be possible through for portions of the Cumberland Plateau through late this evening before subsiding during the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of wintry precipitation for parts of the area starting Monday night through Wednesday. No significant accumulations are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TNZ018-041-043-045-047-072-074-087-022015- Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- 308 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of East Tennessee. .DAY ONE...This Afternoon and Tonight Strong winds will continue into the early evening hours across the east Tennessee mountains. South winds of 25 to 40 mph with gusts as high as 80 mph will be possible through 7 pm EST. Winds will gradually subside thereafter, but will remain gusty into tomorrow morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of wintry precipitation starting Monday night through Wednesday. No significant accumulations are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 1, 8:08 PM CST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Morristown TN
908 PM EST SAT DEC 1 2018
TNZ081>083-020300-
Sequatchie TN-Rhea TN-Bledsoe TN-
908 PM EST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...NORTHERN
SEQUATCHIE AND BLEDSOE COUNTIES UNTIL 1000 PM EST/900 PM CST/...
At 907 PM EST/807 PM CST/, Doppler radar was tracking a strong
thunderstorm over Gruetli-Laager, or 14 miles west of Dunlap, moving
northeast at 65 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Dayton, Dunlap, Pikeville, Evensville, Palio, Fall Creek Falls State
Park, Brayton, Melvine, Mount Crest, Cagle and Old Cumberland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3555 8546 3557 8542 3572 8526 3576 8526
3577 8510 3576 8507 3552 8492 3545 8516
3545 8517 3544 8518 3532 8556 3534 8554
3536 8551 3541 8549 3541 8551 3542 8551
3543 8554 3549 8554 3553 8560
TIME...MOT...LOC 0207Z 237DEG 56KT 3537 8564
DGSSpecial weather statement, Dec 1, 11:12 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Morristown TN
1112 PM CST SAT DEC 1 2018
TNZ081-082-020600-
Sequatchie TN-Bledsoe TN-
1112 PM CST SAT DEC 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES
UNTIL MIDNIGHT CST...
At 1111 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencer to 13 miles northwest of Dunlap to
near Gruetli-Laager. Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dunlap, Pikeville, Palio, Fall Creek Falls State Park, Brayton,
Melvine, Mount Crest, Cagle, Old Cumberland and North Chickamauga
Creek Gorge.
LAT...LON 3553 8558 3555 8546 3557 8542 3572 8526
3575 8526 3576 8503 3575 8503 3576 8492
3567 8500 3557 8511 3553 8510 3551 8513
3526 8531 3531 8556 3536 8551 3541 8549
3541 8551 3543 8554 3549 8554 3552 8559
TIME...MOT...LOC 0511Z 262DEG 29KT 3569 8542 3553 8553 3542 8565The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:08 PM CST | Special Weather Statement | MRX | Bledsoe, Sequatchie | 52 min |
| Dec 1, 11:12 PM CST | Special Weather Statement | MRX | Bledsoe, Sequatchie | 48 min |
| Dec 1, 11:19 PM CST | Severe Thunderstorm Warning | MRX | Bledsoe | 41 min |
| Dec 2, 2:10 AM CST | Special Weather Statement | MRX | Greene, Hamblen, Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.